Tasigna & red face
Posted 28 November 2014 - 01:56 PM
Posted 28 November 2014 - 04:02 PM
Posted 28 November 2014 - 08:10 PM
10/01/2014 100% Diagnosis (WBC 278k, Blasts 6%, Spleen extended 20cm)
Posted 29 November 2014 - 10:17 AM
I have been on Tasigna for almost 2 years and a red tinge in my face is a side effect. My face was very red a few weeks after I started taking it, so I asked the pharmacist for my insurance company about this and she said that exposure to the sun causes it. Initially, it didn't make sense because I began Tasigna in January and had not spent a lot of time outside. However, it occurred to me that I was getting sun exposure through my car's moon roof.
So I closed the moon roof whenever the sun was shining on my face and I began putting sunscreen on my face when doing yard work outside and that helped the severity of the redness gradually decrease to only slight red tinge around my chin area. I also think that shaving has a impact on the redness on it because that is the only area on my face where the redness did not completely disappear.
I found the sunscreen to be annoying because I rarely used it before as I don't get sunburn unless I am out in the sun for more than 2 hours. This last summer, I decided not to use sunscreen when doing my weekly yard work and the redness did not increase. I am interpreting that to be increased moisture in the air reduces the impact on the sun's effect on my skin.
Posted 29 November 2014 - 10:23 AM
Welcome to Tasigna! My Oncologist recommended I wash my face and hair with dandruff shampoo. I just started doing that so not sure if it actually works.
I had been using dandruff shampoo twice a week since I was a teenager it was effective in keeping minor dandruff under control. I don't find the dandruff shampoo effective for the Tasigna dry skin, even with more frequent usage. Hopefully, it will work better for you.
Posted 29 November 2014 - 12:32 PM
I looked up Metro Gel, it's an antibiotic, so don't understand why it would work for a drug induced skin reacting, but who knows? Willig to try anything.
Maybe sunscreen is cheap this time of year, so will give that a try too, although can't say I'm getting too much sun at the moment.
I read somewhere dandruff shampoo with zinc may help with itch, but that is not really a big issue for me.
I'm considering trying omega 3 supplements and possibly curcumin, these are meant to be anti-inflammatory.
If anyone has any more ideas would to love to hear. :-)
Posted 29 November 2014 - 07:12 PM
Seems I remember someone mentioning Aveeno oatmeal lotion helped the dryness, but can't find the post. If dryness is creating the red, moisture might help.
Posted 30 November 2014 - 05:26 AM
Posted 30 November 2014 - 01:41 PM
Tasigna and the sun aren't the best of friends. I would talk to a trusted dermatologist and your oncologist.
Maybe a short Tasigna break could help.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users